MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 8MMX50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 8MMX50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712850
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient has a posterior spine construct from t10-ilium.The construct is two constructs attached with connectors.The upper construct is t10-l2 synthes uss dual opening and is connected with expedium rod to rod connectors just below l2 and connects to a depuy expedium 5.5mm rod construct from l3-ilium.Dr.(b)(6) said that the lumbar portion of the construct was placed in 2015.The issue is that according to dr.(b)(6) the patient has a non-union at l5-s1.The patient's rods broke bilaterally between the l5 and s1 screws.On (b)(6) 2019 dr.(b)(6) performed the revision.During the revision, dr.(b)(6) removed the left and right expedium rods that were connected to the depuy rod to rod connectors.It appears that the left and right rods were cut from a single 480mm cobalt chrome rod - 196789480.There was no visible serial # on the rods.Both were broken.Dr.(b)(6) then switch out the right l5 screw that was loose.He removed a 7.5mm x 50mm expedium poly screw 179712050.He then inserted a 8.0 x 50mm (179712850) to the same screw hole.There was a tremendous amount of torque needed to insert the screw.Before getting the screw fully seated, the driver tip on the screwdriver broke off in the screw.Dr.(b)(6) then cut a short rod and placed a locking cap into the screw to secure the rod.He torqued the locking cap.He then used the expedium countertorque to try and "helicopter" the screw out.This did not work.The screw head rotated, but did not back the screw out.Dr.(b)(6) then used a metal cutting burr to cut the head off of the screw so that he could place a rod.Because the screw was elevated above the level of the other screws, a rod could not be placed - this screw would get in the way.He successfully cut the screw head off along with the top of the screw that contained the broken driver tip.Dr.(b)(6) then cut and contoured 2 new rods.He then placed them in the rod to rod connectors attached to the upper rods.He then placed new expedium locking caps to connect the rods from l3-ilium.He successfully completed the procedure.No other information is available.No patient height or weight available.No images available.Only part coming back to quality unit is the 2797-12-400.It is available to return.I need a replacement for this part.

Brand Name
EXP TI POLY SCREW 8MMX50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8282791
Report Number1526439-2019-51283
Device Sequence Number16658341
Product Code NKB
UDI-Device Identifier10705034068084
UDI-Public(01)10705034068084
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K101993
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712850
Device Catalogue Number179712850
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR